Alert archive / Alabama / Flash Flood Warnings in 2011
Flash Flood Warning 18, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Apr 15, 2011, 1:14 PM CDT for Cullman County, Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 1:14 PM CDT (18:14 UTC)
- Expired
- Apr 15, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 93 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:16 PM CDT | FLASH FLOOD | Hanceville, AL | LARK STREET CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 182 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
499
WGUS54 KHUN 151814
FFWHUN
ALC043-152100-
/O.NEW.KHUN.FF.W.0018.110415T1814Z-110415T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 400 PM CDT
* AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CULLMAN
COUNTY. ESTIMATED RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY
OCCURRED ACROSS EXTREME SOUTHERN AND EASTERN CULLMAN COUNTY.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED THROUGH 4 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CULLMAN...GOOD HOPE...HANCEVILLE ARKADELPHIA AND HOLLY POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3388 8701 3390 8710 3392 8709 3394 8712
3397 8712 3431 8670 3423 8652 3413 8659
3412 8662 3410 8665 3409 8669 3406 8668
3400 8673 3395 8678 3391 8691 3386 8693
3386 8698
$$
DJN2 follow-up statements
590
WGUS74 KHUN 152000
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
300 PM CDT FRI APR 15 2011
ALC043-152100-
/O.CON.KHUN.FF.W.0018.000000T0000Z-110415T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULLMAN AL-
300 PM CDT FRI APR 15 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CULLMAN COUNTY UNTIL
400 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS CULLMAN COUNTY. ADDITIONAL
RAINFALL OF 1 TO 2 INCHES IS POSSIBLE THROUGH 4 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CULLMAN...GOOD HOPE...HANCEVILLE...BREMEN...ARKADELPHIA AND HOLLY
POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3388 8701 3390 8710 3392 8709 3394 8712
3397 8712 3431 8670 3423 8652 3413 8659
3412 8662 3410 8665 3409 8669 3406 8668
3400 8673 3395 8678 3391 8691 3386 8693
3386 8698
$$
DJN469
WGUS54 KHUN 152055
FFWHUN
ALC043-160000-
/O.EXT.KHUN.FF.W.0018.000000T0000Z-110416T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 700 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
POISED TO MOVE NORTHEASTWARD ACROSS THE WARNING AREA. ESTIMATED
RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE ALREADY OCCURRED ACROSS
EXTREME SOUTHERN AND EASTERN CULLMAN COUNTY. ADDITIONAL RAINFALL
OF 1 TO 2 INCHES IS EXPECTED THROUGH 7 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CULLMAN...GOOD HOPE...HANCEVILLE...ARKADELPHIA...AND HOLLY POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3388 8701 3390 8710 3392 8709 3394 8712
3397 8712 3431 8670 3423 8652 3413 8659
3412 8662 3410 8665 3409 8669 3406 8668
3400 8673 3395 8678 3391 8691 3386 8693
3386 8698
$$
70/DDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 12:40 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 15, 12:40 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1240 PM CDT FRI APR 15 2011
.UPDATE...FOR 18Z TAFS.
&&
.AVIATION...
MVFR TO MVFR CIGS AND VSBYS WILL CONTINUE UNTIL AROUND 6 PM AT BOTH
SITES. KHSV WILL CONTINUE TO EXPERIENCE -TSRA FOR MUCH OF THAT TIME
AS WELL. A ROUND OF STRONGER THUNDERSTORMS WILL PUSH IN DURING THE
EARLY EVENING HOURS AR BOTH SITES. THIS WILL DROP CIGS AND VSBYS
INTO THE IFR RANGE...AND POSSIBLY THE LIFR RANGE. CIGS SHOULD LIFT
AFTER 7Z AT BOTH SITES INTO THE VFR REALM.
.PREV DISCUSSION... /ISSUED 1039 AM CDT FRI APR 15 2011/
FIRST STORMS OF THE MORNING FIRED ALONG A WARM FRONT WHICH HAS
PUSHED FURTHER NORTH OVER THE LAST HOUR INTO NORTHEASTERN TN. MOST OF
THE STORM ACTIVITY IS ALONG THE PREFRONTAL TROUGH AXIS WHICH
CURRENTLY EXTENDS SSW ACROSS WESTERN MS INTO NORTHEASTERN LA. THIS
LINE OF STORMS PROMPTED THE TORNADO WATCH UNTIL 3 PM FOR
JACKSON...DEKALB...AND ALL OF OUR TENNESSEE COUNTIES. A THICK CLOUD
DECK IS IN PLACE WITH THIS ACTIVITY. SOME THINNING IS SEEN IN
SATELLITE IMAGERY OVER MORGAN...MARSHALL...AND CULLMAN COUNTIES.
MODEL GUIDANCE SHOWS THIS LINE SLOWLY WEAKENING...BUT ALSO SLOWING
DOWN THROUGH THE EARLY AFTERNOON HOURS. HOWEVER...THINK THAT
CONVERGENCE AHEAD OF THIS LINE WOULD KEEP TRAINING A LINE OF SOME
STRONG STORMS ACROSS CENTRAL PORTIONS OF NORTH CENTRAL ALABAMA DURING
THIS TIME. THIS COULD SET THE STAGE FOR SOME FLASH FLOODING LATER
THIS AFTERNOON AND EVENING...ESPECIALLY WEST OF I-65. TWO TO FOUR
INCHES OF RAINFALL LOOKS REASONABLE FOR THE EVENT FOR MUCH OF THE
AREA. AN ISOLATED SEVERE STORM IS POSSIBLE WITH THIS ACTIVITY...BUT
SMALL HAIL AND GUSTY WINDS TO AROUND 40 MPH SHOULD BE THE RULE OF
THUMB. THIS IS PRIMARILY DUE TO THE FACT THAT CONVECTION IS STILL
ELEVATED DUE TO PREVIOUS CLOUD AND STORM ACTIVITY AND THAT SURFACE
DEWPOINTS ARE STILL MAINLY IN THE MID 50S. HAVE HAD NO REPORTS OF
DAMAGE WITH ANY STORMS IN THE HUNTSVILLE FORECAST AREA SO FAR. HAVE
LOWERED TEMPERATURES DUE TO CLOUD COVER AND TWEAKED DEWPOINTS TO
REFLECT CURRENT OBSERVATIONS. ALSO...INCREASED PRECIPITATION AMOUNTS
THROUGH 1 AM. A FLASH FLOOD WATCH MAY BE NEEDED LATER...BUT WILL LOOK
AT A FEW MORE THINGS BEFORE GOING THAT ROUTE.
MODELS ARE IN SIMILAR AGREEMENT THAT A 60 TO 65 KT 850 JET WILL
REDEVELOP OVER CENTRAL AND NORTHERN ALABAMA. THIS SHOULD HELP BRING
HIGHER DEWPOINTS AND INCREASED LOW LEVEL INSTABILITY INTO THE AREA
DURING THE EARLY TO LATE AFTERNOON HOURS. AT THE SAME TIME...A
STRONG 90 TO 100 KT JET AT 500 MB WILL PUSH INTO THE AIR MASS OVER
ALABAMA WITH THE FRONT AROUND 5 OR 6 PM. THIS SHOULD PRODUCE THE MAIN
SHOW FOR SEVERE WEATHER TODAY. WITH AMPLE SHEAR IN PLACE...TORNADOES...
LARGE HAIL...AND DAMAGING WINDS WILL BE POSSIBLE. A SIGNIFICANT
TORNADO IS NOT OUT OVER THE QUESTION WITH THIS THIRD ROUND OF STORMS
FOR THE DAY. TIMING STILL LOOKS SIMILAR TO PREVIOUS DISCUSSIONS AND
BRIEFINGS...NORTHWEST ALABAMA BETWEEN 3 AND 7 PM...NORTH CENTRAL
ALABAMA BETWEEN 5 AND 9 PM...AND NORTHEAST ALABAMA BETWEEN 9 PM AND 1
AM.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
20Hazardous weather outlook, Apr 15, 12:55 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1255 PM CDT FRI APR 15 2011 ALZ001>010-016-TNZ076-096-097-160300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1255 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHEAST ALABAMA THROUGH 2 PM. LOCALLY HEAVY RAIN...SMALL HAIL WILL BE THE PRIMARY THREATS WITH THIS LINE OF STORMS. LOCALIZED FLASH FLOODING DUE TO THE PERSISTENT HEAVY RAIN CAN BE EXPECTED. LATER THIS AFTERNOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA AS A WARM FRONT...WHICH CURRENTLY EXTENDS ACROSS CENTRAL MISSISSIPPI AND ALABAMA...MOVES NORTHEAST. SOME OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS AND EVEN TORNADOES. AREAS ALONG AND SOUTH OF THE TENNESSEE RIVER RUN A HIGHER RISK OF SEEING SEVERE THUNDERSTORMS LATER TODAY. ESTIMATED TIMING FOR THE NEXT ROUND OF POTENTIALLY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 5 PM ACROSS AREAS ALONG AND WEST OF I-65 AND SOUTH OF THE TENNESSEE RIVER. ONE FINAL ROUND OF THUNDERSTORMS WILL LIKELY OCCUR IN ASSOCIATION WITH A STRONG COLD FRONT THAT WILL CROSS THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. THE ENTIRE SEVERE THREAT WILL LIKELY END ACROSS NORTHWEST ALABAMA BETWEEN 9 PM AND 11 PM... NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN 10 PM AND MIDNIGHT...AND NORTHEAST ALABAMA BETWEEN 11 PM AND 1 AM SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER ROUND OF STORMS IS POSSIBLE ON WEDNESDAY INTO THURSDAY OF NEXT WEEK AS ANOTHER COLD FRONT APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND TONIGHT. RSB/CCC/DJN
In the hours before
Special weather statement, Apr 15, 11:26 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1126 AM CDT FRI APR 15 2011
ALZ006-009-TNZ076-096-097-151715-
FRANKLIN-JACKSON-LINCOLN-MADISON-MOORE-
1126 AM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LINCOLN...
MADISON AND MOORE COUNTIES UNTIL 1215 PM CDT...
AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO
FLINTVILLE TO TRIANA. THIS LINE WAS MOVING EAST AT 45 TO 50 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MAXWELL...BELVIDERE.
WOODS RESERVOIR...LARKIN.
ALTO...TRENTON.
ST. ANDREWS...TRENTON.
SHERWOOD...LIM ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR MADISON COUNTY IN NORTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3543 8627 3539 8624 3538 8627 3536 8623
3536 8604 3530 8592 3523 8586 3502 8587
3461 8614 3461 8632 3459 8629 3454 8631
3449 8641 3451 8654 3459 8659 3455 8665
3459 8668 3455 8678 3462 8679 3505 8647
TIME...MOT...LOC 1624Z 284DEG 45KT 3533 8619 3502 8636
3461 8666
70/DDLocal storm report, Apr 15, 11:32 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1132 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 5 NW CULLMAN 34.23N 86.91W
04/15/2011 E0.50 INCH CULLMAN AL EMERGENCY MNGR
PEA TO MARBLE HAIL ALONG HIGHWAY 157 NORTHWEST OF
CULLMAN.
&&
DJNSpecial weather statement, Apr 15, 11:34 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1134 AM CDT FRI APR 15 2011
ALZ016-151715-
CULLMAN-
1134 AM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 1215 PM
CDT...
AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILBURN...OR 11 MILES NORTHEAST OF
JASPER...MOVING NORTHEAST AT 55 MPH.
PENNY SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BREMEN...COLONY.
LOGAN.
GOOD HOPE...GARDEN CITY.
PHELAN...HANCEVILLE.
WALTER.
HOLLY POND...FAIRVIEW.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEASTERN ALABAMA.
&&
LAT...LON 3388 8708 3392 8709 3394 8712 3416 8712
3432 8665 3431 8659 3427 8647 3425 8652
3413 8659 3409 8669 3406 8668 3402 8672
3388 8701
TIME...MOT...LOC 1634Z 237DEG 47KT 3397 8706Local storm report, Apr 15, 11:36 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1136 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM TSTM WND DMG OAKLAND 34.84N 87.80W
04/15/2011 LAUDERDALE AL EMERGENCY MNGR
LARGE TREE DOWN ACROSS COUNTY ROAD 14 NEAR OAKLAND.
&&
DJNSpecial weather statement, Apr 15, 12:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1233 PM CDT FRI APR 15 2011
ALZ010-151800-
DE KALB-
1233 PM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 100 PM CDT...
AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ARONA...OR 6 MILES EAST OF BOAZ...MOVING
NORTHEAST AT 45 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CROSSVILLE...SKIRUM.
LAKEVIEW...COLLINSVILLE.
PEEKS CORNER...LEBANON.
GUEST...LEBANON.
PINE RIDGE...RAINSVILLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3420 8591 3420 8610 3430 8610 3461 8582
3463 8578 3450 8558
TIME...MOT...LOC 1733Z 220DEG 40KT 3423 8602Special weather statement, Apr 15, 12:45 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT FRI APR 15 2011
ALZ008-151830-
MARSHALL-
1245 PM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 130 PM
CDT...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SNEAD...OR 12 MILES SOUTH OF ARAB...MOVING
NORTHEAST AT 45 TO 50 MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HYATT...HIGH POINT.
MOUNTAIN VIEW...RABBIT TOWN.
GUNTERSVILLE...HUSTLEVILLE.
COLUMBUS CITY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3424 8644 3425 8644 3451 8628 3450 8612
3442 8611 3441 8613 3440 8613 3440 8611
3431 8610 3412 8631
TIME...MOT...LOC 1744Z 215DEG 45KT 3420 8640
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:12 PM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 23 hr |
| Apr 15, 6:59 AM CDT | Special Weather Statement | HUN | Colbert | 31 min |
| Apr 15, 7:37 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 23 min |
| Apr 15, 8:21 AM CDT | Special Weather Statement | HUN | Limestone | 24 min |
| Apr 15, 8:34 AM CDT | Special Weather Statement | HUN | Marshall | 26 min |
| Apr 15, 8:49 AM CDT | Special Weather Statement | HUN | Colbert | 26 min |
| Apr 15, 8:55 AM CDT | Special Weather Statement | HUN | Franklin | 35 min |
| Apr 15, 9:16 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 29 min |
| Apr 15, 9:29 AM CDT | Special Weather Statement | HUN | Limestone | 31 min |
| Apr 15, 10:08 AM CDT | Special Weather Statement | HUN | Limestone | 37 min |
| Apr 15, 10:19 AM CDT | Special Weather Statement | HUN | Lawrence | 26 min |
| Apr 15, 10:49 AM CDT | Special Weather Statement | HUN | Morgan | 26 min |
| Apr 15, 10:52 AM CDT | Special Weather Statement | HUN | Madison | 38 min |
| Apr 15, 11:01 AM CDT | Special Weather Statement | HUN | Cullman | 29 min |
| Apr 15, 11:26 AM CDT | Special Weather Statement | HUN | Madison | 49 min |
| Apr 15, 11:34 AM CDT | Special Weather Statement | HUN | Cullman | 41 min |
| Apr 15, 11:39 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 21 min |
| Apr 15, 11:43 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 17 min |
| Apr 15, 12:22 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 3 hr |
| Apr 15, 12:26 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall | 23 min |
| Apr 15, 12:33 PM CDT | Special Weather Statement | HUN | DeKalb | 27 min |
| Apr 15, 12:45 PM CDT | Special Weather Statement | HUN | Marshall | 45 min |
| Apr 15, 1:18 PM CDT | Special Weather Statement | HUN | Jackson | 42 min |
| Apr 15, 1:49 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 26 min |
| Apr 15, 3:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 29 min |
| Apr 15, 3:49 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 4 hr |
| Apr 15, 4:05 PM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 25 min |
| Apr 15, 4:08 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 37 min |
| Apr 15, 4:36 PM CDT | Special Weather Statement | HUN | Franklin, Lauderdale | 39 min |
| Apr 15, 5:29 PM CDT | Special Weather Statement | HUN | Morgan | 46 min |
| Apr 15, 6:12 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 33 min |
| Apr 15, 6:21 PM CDT | Special Weather Statement | HUN | Cullman | 39 min |
| Apr 15, 6:39 PM CDT | Special Weather Statement | HUN | Lauderdale | 36 min |
| Apr 15, 6:40 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 36 min |
| Apr 15, 6:57 PM CDT | Special Weather Statement | HUN | Morgan | 33 min |
Nearby
Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.